MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT-B
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-02105.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a penumbra system jet 7 reperfusion catheter (jet7) and benchmark bmx96 access system (benchmark max).During the procedure, the physician attempted to aspirate through the benchmark max with a 10cc syringe but was unable to aspirate fluid.Therefore, the physician did not attempt to inject contrast through the benchmark max around the jet7.The jet7 was subsequently removed.Upon removal, the distal end of the jet7 was observed to be kinked.The procedure ended at this point.A thrombolysis in cerebral infarction (tici) grade 2b recanalization was achieved with two passes using the jet7.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a penumbra system 3max reperfusion catheter (3maxc), a penumbra system jet 7 reperfusion catheter (jet7) and benchmark bmx96 access system (benchmark max).During the procedure, the physician attempted to aspirate through the benchmark max with a 10cc syringe but was unable to aspirate fluid.Therefore, the physician did not attempt to inject contrast through the benchmark max around the jet7.The jet7 was subsequently removed.Upon removal, the distal end of the jet7 was observed to be kinked.The procedure ended at this point.A thrombolysis in cerebral infarction (tici) grade 2b recanalization was achieved with two passes using the jet7.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark max revealed a functional device.During the functional test, a demonstration jet7 was advanced through the returned benchmark max without an issue.The benchmark max was then flushed with the demonstration jet7 through its lumen without an issue.Therefore, the reported complaint could not be confirmed.Evaluation of the returned jet7 confirmed that the catheter was kinked.The root cause of the device becoming kinked could not be determined.Further evaluation of the returned jet7 revealed a fracture.Based on the lack of stretching near the fracture site, this damage was likely the result of a kink.This damage was incidental to the reported complaint.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.This report is associated with mfr report number: 3005168196-2020-02105.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10907118
Report Number3005168196-2020-02106
Device Sequence Number1153949
Product Code NRY
UDI-Device Identifier00815948020962
UDI-Public00815948020962
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2023
Device Model Number5MAXJET7KIT-B
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF95870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR
Date Report Sent to FDA01/01/2005